Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 103, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 25, 2004, 4:31 PM EDT for Indiana County, Westmoreland County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2004, 4:31 PM EDT (20:31 UTC)
- Expired
- May 25, 2004, 5:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 80 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:50 PM EDT, 41 minutes earlier.
Area forecast discussion, May 25, 3:50 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT TUE MAY 25 2004 ANOTHER DAY OF SVR WX EXPECTED. LIS AND CAPES SHOULD BE HI IN THE WARM SECTOR THIS AFTN AND EVE. AND W/ WARM FRONT PUSHING N THRU CWA NOW, ALONG WITH MULTIPLE BOUNDARIES FROM PREV RAINS, WE HAVE A PLETHORA OF OPPORTUNITIES FOR SVR TSTMS. THEN WE HAVE THE APPROACHING COLD FRONT EARLY TONIGHT. ONCE THIS FRONT PUSHES S OF CWA, WEATHER SHUD IMPROVE THU. TEMPS AND POPS FOLLOWED ETA GUIDANCE AND MATCHED MY NEIGHBORS. THERE WAS LITTLE NEED TO MAKE CHANGES IN THE FIRST SEVERAL DAYS. .PBZ WATCHES/WARNINGS/ADVISORIES... MD...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDC023. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHC013...OHC019...OHC029...OHC031...OHC059...OHC067...OHC081... OHC111...OHC119...OHC121...OHC157. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAC003...PAC005...PAC007...PAC019...PAC031...PAC051...PAC053... PAC059...PAC063...PAC065...PAC073...PAC085...PAC121...PAC125... PAC129. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVC009...WVC029...WVC049...WVC051...WVC061...WVC069...WVC077... WVC093...WVC103. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. &&
Hazardous weather outlook, May 25, 11:15 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1115 AM EDT TUE MAY 25 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-251715- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1115 AM EDT TUE MAY 25 2004 HAZARDOUS WEATHER OUTLOOK FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT IS FOR LARGE HAIL AND DAMAGING WIND. HEAVY RAIN AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. A FLASH FLOOD WATCH MAY BE NEEDED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 25, 3:48 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL SALTSBURG 40.49N 79.45W
05/25/2004 1.00 INCH INDIANA PA PUBLIC
&&Local storm report, May 25, 3:56 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BLAIRSVILLE 40.43N 79.26W
05/25/2004 1.00 INCH INDIANA PA TRAINED SPOTTER
&&Local storm report, May 25, 4:00 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
400 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG DERRY 40.33N 79.30W
05/25/2004 WESTMORELAND PA TRAINED SPOTTER
LARGE TREES DOWN ON CAR IN DERRY TOWNSHIP
&&Local storm report, May 25, 4:01 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
401 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BLAIRSVILLE 40.43N 79.26W
05/25/2004 1.25 INCH INDIANA PA PUBLIC
&&Local storm report, May 25, 4:18 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
418 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL BLAIRSVILLE 40.43N 79.26W
05/25/2004 0.75 INCH INDIANA PA PUBLIC
&&Local storm report, May 25, 4:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL BLAIRSVILLE 40.43N 79.26W
05/25/2004 1.25 INCH INDIANA PA PUBLIC
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:49 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 26 min |
| May 25, 3:19 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 41 min |
| May 25, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 65 min |
| May 25, 3:57 PM EDT | Tornado Warning | PBZ | Indiana | 48 min |
| May 25, 5:27 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 63 min |
| May 25, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 58 min |
| May 25, 5:37 PM EDT | Tornado Warning | PBZ | Venango | 53 min |
| May 25, 6:07 PM EDT | Severe Thunderstorm Warning | PBZ | Forest | 68 min |
| May 25, 7:55 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Venango | 65 min |
| May 25, 3:05 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 25 min |
| May 25, 4:03 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 57 min |
| May 25, 4:12 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.